Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 75, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 19, 2017, 2:45 PM EDT for Lancaster County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 2:45 PM EDT (18:45 UTC)
- Expired
- Jun 19, 2017, 3:15 PM EDT
- In force
- 30 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 130 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:13 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
564
WUUS51 KCTP 191845
SVRCTP
PAC071-191915-
/O.NEW.KCTP.SV.W.0075.170619T1845Z-170619T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
245 PM EDT MON JUN 19 2017
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Eastern Lancaster County in south central Pennsylvania...
* Until 315 PM EDT
* At 244 PM EDT, severe thunderstorms were located along a line
extending from near Wernersville to near Smithville, moving east at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Akron, Ephrata, New Holland, Willow Street, Lancaster, Wakefield,
Quarryville, Leacock, Smithville and Bareville.
This includes The Pennsylvania Turnpike from mile markers 282 to 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3986 7636 4030 7613 4014 7587 4010 7594
4004 7594 3996 7599 3987 7599 3985 7602
3983 7602 3982 7604 3976 7606 3976 7608
3973 7610 3974 7611 3973 7612 3972 7623
TIME...MOT...LOC 1844Z 274DEG 29KT 4030 7607 3988 7629
HAIL...<.75IN
WIND...60MPH
$$
La CorteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:38 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 19, 2:38 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service State College PA 238 PM EDT Mon Jun 19 2017 .SYNOPSIS... The upper level trough has pushed a cold front through the region this afternoon. Cooler and drier weather is expected through Thursday. Another trough approaching the region for the weekend could pull some warm air into the region late Thursday into early Saturday. && .NEAR TERM /THROUGH TONIGHT/... The line of severe storms at 230 PM was across our southeastern counties and moving east. Good news it will all be to our east by 330 PM. We have had numerous reports of wind damage, power outages, and rotating clouds from York to Lebanon Counties this afternoon. Farther west the cooler air has taken hold. Used the HRRR to tweak temperatures, dew points and winds and modify the POPS. Highest POPS are now in our extreme southeast. Most areas will be mostly to partly cloudy. GOES-16 shows good breaks in clouds over western and soon central areas behind the front. In the southeast be mindful of severe weather threats for another hour or so. Should be a nice overnight. Cooler air will allow most to turn off the AC for a few days rest. && .SHORT TERM /TUESDAY/... Noticeably cooler in central and eastern areas. Temperatures should run a bit below normal. Unstable aloft could triggers some showers, mainly in the mountains of western and northwestern PA. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... One last day under influence of upper trough on Wednesday, with relatively cool weather and a low chance of showers, then trough lifts out. 00Z NAEFS showing an area of low pressure passing north of Pa late in the week. GEFS plumes support a chance of showers/storms with warm front passage Thursday or Thursday night, then a better chance of shower/storms Friday, as trailing cold front pushes into the area. Bulk of med range guidance currently leaning toward dry weather Saturday, followed by possible showers/storms by late in the weekend, as another sfc low tracks north of Pa and trailing cold front tracks across Pa. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A strong front triggered showers and severe thunderstorms across our region today. If flying be mindful of strong and severe thunderstorms in southeastern PA. Mainly west of KMDT and KLNS now. Check radar if flying east of these locations. The front and the IFR/MVFR conditions will move east. We could have patch MVFR in valleys and areas where it rained today. But otherwise mainly VFR. Should be VFR on Tuesday with some scattered showers in the mountains from KJST to KBFD. .OUTLOOK... Tue...Sct SHRA NW. No sig wx. Wed...Mainly dry with VFR conditions. Thu...Sct SHRA and storms...mainly N. Fri...Sct showers and thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM EDT this evening for PAZ059- 064>066. && SYNOPSIS...Grumm/La Corte NEAR TERM...Grumm/La Corte SHORT TERM...Grumm/La Corte LONG TERM...Fitzgerald AVIATION...La Corte
Hazardous weather outlook, Jun 19, 2:05 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service State College PA 205 PM EDT Mon Jun 19 2017 PAZ064-201815- Adams- 205 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049-050- 056-063-201815- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Perry- Cumberland- 205 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ059-065-066-201815- Lebanon-York-Lancaster- 205 PM EDT Mon Jun 19 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ051>053-057-058-201815- Montour-Northumberland-Columbia-Dauphin-Schuylkill- 205 PM EDT Mon Jun 19 2017 ...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 19, 2:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
225 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG MIDDLETOWN 40.20N 76.73W
06/19/2017 DAUPHIN PA 911 CALL CENTER
TREE ON WIRES ON WAYNE AVE
&&
EVENT NUMBER CTP1701246
PAHLocal storm report, Jun 19, 2:26 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG LEBANON 40.34N 76.42W
06/19/2017 LEBANON PA TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER CTP1701247
RTHLocal storm report, Jun 19, 2:31 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
231 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 4 ESE HUMMELSTOWN 40.24N 76.64W
06/19/2017 DAUPHIN PA 911 CALL CENTER
TREES AND WIIRES DOWN AT INTERSECTION OF HILLTOP AND
SAND HILL ROADS
&&
EVENT NUMBER CTP1701248
PAHLocal storm report, Jun 19, 2:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
232 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 2 ESE MIDDLETOWN 40.19N 76.69W
06/19/2017 DAUPHIN PA 911 CALL CENTER
TREES AND WIRES DOWN ON RTE 283 WESTBOUND AT MM 10.2
&&
EVENT NUMBER CTP1701249
PAHLocal storm report, Jun 19, 2:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG EPHRATA 40.18N 76.18W
06/19/2017 LANCASTER PA 911 CALL CENTER
TREE DOWN ON A HOUSE IN EPHRATA
&&
EVENT NUMBER CTP1701250
PAHLocal storm report, Jun 19, 2:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG ANNVILLE 40.33N 76.51W
06/19/2017 LEBANON PA 911 CALL CENTER
MULTIPLE TREES DOWN ALONG ROUTE 422 BETWEEN LEBANON AND
PALMYRA
&&
EVENT NUMBER CTP1701251
PAHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:00 PM EDT | Special Weather Statement | CTP | Lycoming, Union | 45 min |
| Jun 18, 8:15 PM EDT | Special Weather Statement | CTP | Warren | 30 min |
| Jun 18, 8:20 PM EDT | Special Weather Statement | CTP | Mifflin | 25 min |
| Jun 18, 8:44 PM EDT | Special Weather Statement | CTP | Mifflin, Montour, Northumberland, Snyder, Sullivan, Union | 46 min |
| Jun 18, 8:46 PM EDT | Special Weather Statement | CTP | Warren | 29 min |
| Jun 18, 9:20 PM EDT | Areal Flood Advisory | CTP | Montour, Northumberland, Union | 3 hr |
| Jun 18, 9:29 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Sullivan | 46 min |
| Jun 18, 9:56 PM EDT | Special Weather Statement | CTP | Centre | 19 min |
| Jun 18, 10:20 PM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming | 3 hr |
| Jun 18, 11:22 PM EDT | Special Weather Statement | CTP | Union | 23 min |
| Jun 18, 11:41 PM EDT | Flash Flood Warning | CTP | Lycoming | 3 hr |
| Jun 18, 11:55 PM EDT | Special Weather Statement | CTP | Sullivan | 35 min |
| Jun 19, 12:05 AM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Jun 19, 12:35 AM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 3 hr |
| Jun 19, 5:18 AM EDT | Flash Flood Watch | CTP | Adams, Lancaster, Lebanon, York | 11 hr |
| Jun 19, 10:32 AM EDT | Special Weather Statement | CTP | Clinton, Tioga | 58 min |
| Jun 19, 10:53 AM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 19, 11:12 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 63 min |
| Jun 19, 11:32 AM EDT | Special Weather Statement | CTP | Tioga | 28 min |
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 56 min |
| Jun 19, 12:26 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin | 49 min |
| Jun 19, 12:40 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 65 min |
| Jun 19, 12:50 PM EDT | Special Weather Statement | CTP | Berks | 10 min |
| Jun 19, 1:17 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Perry, Schuylkill | 3 hr |
| Jun 19, 1:27 PM EDT | Tornado Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill, York | 48 min |
| Jun 19, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 56 min |
| Jun 19, 2:17 PM EDT | Special Weather Statement | CTP | Schuylkill | 28 min |
| Jun 19, 2:24 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 44 min |
| Jun 19, 3:35 PM EDT | Special Weather Statement | CTP | Lancaster | 25 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.